Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Inequalities of critical point theory
HTML articles powered by AMS MathViewer

by Everett Pitcher PDF
Bull. Amer. Math. Soc. 64 (1958), 1-30
  • Raoul Bott, Nondegenerate critical manifolds, Ann. of Math. (2) 60 (1954), 248–261. MR 64399, DOI 10.2307/1969631
  • D. G. Bourgin, Arrays of compact pairs, Ann. Mat. Pura Appl. (4) 40 (1955), 211–221. MR 83678, DOI 10.1007/BF02416534
  • René Deheuvels, Topologie d’une fonctionnelle, Ann. of Math. (2) 61 (1955), 13–72 (French). MR 69488, DOI 10.2307/1969619
  • E-S1 S. Eilenberg and N. Steenrod, Foundations of algebraic topologyPrinceton Mathematical Series, vol. 15, Princeton, 1952. 30 J1 N. Jacobson, Lectures in abstract algebraI and II, New York, van Nostrand, 1951 and 1953.
  • J. L. Kelley and Everett Pitcher, Exact homomorphism sequences in homology theory, Ann. of Math. (2) 48 (1947), 682–709. MR 21315, DOI 10.2307/1969135
  • L-S1 L. Lusternik and L. Schnirelmann, Methodes topologiques dans les problemes variationnelsActualités Scientifiques et Industrielles, no. 188, Paris, Hermann, 1934.
  • Anthony P. Morse, The behavior of a function on its critical set, Ann. of Math. (2) 40 (1939), no. 1, 62–70. MR 1503449, DOI 10.2307/1968544
  • Marston Morse, The calculus of variations in the large, American Mathematical Society Colloquium Publications, vol. 18, American Mathematical Society, Providence, RI, 1996. Reprint of the 1932 original. MR 1451874, DOI 10.1090/coll/018
  • Marston Morse, Functional topology and abstract variational theory, Ann. of Math. (2) 38 (1937), no. 2, 386–449. MR 1503341, DOI 10.2307/1968559
  • P1 E. Pitcher, A class of group extensionsBull. Amer. Math. Soc. Abstract 59-6-585. P2 E. Pitcher, Chain groups and critical point inequalitiesAbstract, 59-6-714. S-T H. Seifert and W. Threlfall, Variationsrechnung im GrossenLeipzig and Berlin, Teubner, 1938.
  • Hassler Whitney, A function not constant on a connected set of critical points, Duke Math. J. 1 (1935), no. 4, 514–517. MR 1545896, DOI 10.1215/S0012-7094-35-00138-7
Additional Information
  • Journal: Bull. Amer. Math. Soc. 64 (1958), 1-30
  • DOI:
  • MathSciNet review: 0096153